Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » Thrush? And antibiotics.

 - UBBFriend: Email this page to someone!    
Author Topic: Thrush? And antibiotics.
Trippy
Activist
Member # 30313

Icon 1 posted      Profile for Trippy     Send New Private Message       Edit/Delete Post 
So about two weeks ago I had a week long course of antibiotics for tonsillitis, and a few days ago I noticed an itchy/burning sensation down below.... I've heard that antibiotics can cause thrush, so do you think that is what this is?

I dont have any other symptoms other than the itch/burning feeling around my genital area, no weird discharge or anything like that, and there is no weirdness actually inside my vagina, just sort of the outside.

Also, if I take thrush medication but I am wrong and it isnt thrush, is it harmful?

AND, I went back to the doc today as I suspected my tonsillitis hadnt quite gone - he gave me another week long course of antibiotics. Would taking thrush medication while taking these affect the antibiotics or vice versa?

Thanks.

Posts: 83 | From: at my desk | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
Antibiotics can cause yeast infections/thrush, so it's possible that is what you are dealing with here. However, if you haven't ever been diagnosed with thrush before (which it sounds like you haven't), then the thing to do is to call your doctor and describe your symptoms to them. They may want to see you again to culture your discharge to ensure that it truly is thrush. (Thrush can cause itching, but since you don't have the other symptoms, like cottage-cheesish discharge, then you really want to get this verified.) The risk is that if you don't have a yeast infection and you treat it as one, not only will the underlying infection not be addressed, the treatment can actually cause you to develop a yeast infection.

Since you've been having these symptoms for several days, you really should have let the doctor know at your appointment.

If this really is a yeast infection, then you will know in the future and should let your doc know when they prescribe antibiotics that they have caused yeast infections for you in the past. Knowing this, your doc can suggest strategies to combat it (like eating live culture yogurt, etc.) or prescribe you something to treat it right away. For example, I know that a certain type of antibiotic ALWAYS gives me a terrible yeast infection right away...so I ask for a Diflucan to take as soon as I start the antibiotics and that heads it off before it can get uncomfortable.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Trippy
Activist
Member # 30313

Icon 1 posted      Profile for Trippy     Send New Private Message       Edit/Delete Post 
I know I should have told him, it just totally slipped my mind whilst there.

Ah well, I will give him a call tomorrow but I cannot really go in as I am going away in the afternoon for two days. Bad timing or what!

Posts: 83 | From: at my desk | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
You may be able to describe your symptoms and get his assessment over the phone...or they might be able to work you in for a quick morning appointment. Either way, you should probably go ahead and call as soon as the office opens in the morning since you'll be away in the afternoon.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3